Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Obese child with vomiting, diarrhea and acne. How can I avoid dehydration?

Hi. I am 12, 5-9, and 200 lbs. I recently saw a friend who had a stomach virus. I caught it. I am sensitive to stomach viruses. I vomited 6 times and had diarrhea about 2. I woke up at 9:30 to see that I had an acne like rash covering my face. I stopped vomiting 3 hours ago. Also, how can I rehydrate without loosing more fluids.
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Gastroenteritis can be caused by viruses or bacteria. It is most commonly caused by viruses. Viral illnesses can sometimes be associated with rash and may be the reason for the rash you have at this moment. The rash would generally resolve soon after or before the illness resolves.

In terms of rehydration, you are right in assuming this is the most important aspect of treatment of gastroenteritis.
You can use small amounts of fluids initially because the stomach may still be irritated or inflammed. Try about a 1 tbs first, every few minutes for an hour, if you tolerate this then you can use more.
If you use fluids for a few hours (about 4) and there are no episodes of vomiting or diarrhoea , then you may want to move on to dry foods.

I hope this helps
Answered: Wed, 10 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor